MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SAFELINER SUCTION CANISTER; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. SAFELINER SUCTION CANISTER; BOTTLE, COLLECTION, VACUUM
Model Number V71-6530
Medical Device Problem Codes Filtration Problem (2941); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the defective sample was not returned for evaluation.Therefore, the root cause could not be determined.Two potential root causes have been identified: a hookup error or a defective canister filter.Corrective action: a corrective action has not been taken due to the root cause determination.Investigation summary: an internal complaint (call 50654) was received indicating fluid bypassed the filter into the hospital's vacuum system.An unused sample was provided for investigation.This sample passed shutoff testing at a low vacuum level.In accordance with manufacturing specifications, an intermittent shutoff test is conducted once per day with no fluid bypassing the filter.For the reported lot number, 12 samples were subjected to this testing with no failures reported.In (b)(6) 2020, deroyal identified a supplier issue with the filters, specifically holes in the side of the filter.The supplier was notified of this issue.Since this was identified, 100% visual inspection has been performed on the raw material.The lot numbers for the filters used in the reported finished good lot received 100% visual inspection prior to use.In 2020, (b)(4) cases of this item number have been sold.This is the second complaint received, yielding a sales-to-complaint ratio of (b)(4).The investigation is complete at this time.If new or critical information is received, this report will be updated.
 
Event or Problem Description
During use of a suction canister, fluid backflowed into the hospital vacuum system.

Brand Name
SAFELINER SUCTION CANISTER
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell, tn
MDR Report Key10431550
Report Number1057404-2020-00005
Device Sequence Number14051476
Product Code KDQ
UDI-Device Identifier50749756728961
UDI-Public50749756728961
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV71-6530
Device Lot Number52365247
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1